A class of angelic sequential non-Frechet-Urysohn topological groups



Downloads per month over past year

Chasco, M.J. and Martín Peinador, Elena and Tarieladze, Vaja (2007) A class of angelic sequential non-Frechet-Urysohn topological groups. Topology and its Applications, 154 (3). pp. 741-748. ISSN 0166-8641

[thumbnail of MPeina03.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.sciencedirect.com/science/article/pii/S0166864106002483


Feechet-Urysohn (briefly F-U) property for topological spaces is known to be highly non-multiplicative: for instance, the square of a compact F-U space is not in general Frechet-Urysohn [P. Simon, A compact Frechet space whose square is not Frechet, Comment. Math. Univ. Carolin. 21 (1980) 749-753. [27]]. Van Douwen proved that the product of a metrizable space by a Frechet-Urysohn space may not be (even) sequential. If the second factor is a topological group this behaviour improves significantly: we have obtained (Theorem 1.6(c)) that the product of a first countable space by a F-U topological group is a F-U space. We draw some important consequences by interacting this fact with Pontryagin duality theory. The main results are the following: (1) If the dual group of a metrizable Abelian group is F-U, then it must be metrizable and locally compact. (2) Leaning on (1) we point out a big class of hemicompact sequential non-Frechet-Urysohn groups, namely: the dual groups of metrizable separable locally quasi-convex non-locally precompact groups. The members of this class are furthermore complete, strictly angelic and locally quasi-convex. (3) Similar results are also obtained in the framework of locally convex spaces. Another class of sequential non-Frechet-Urysohn complete topological Abelian groups very different from ours is given in [E.G. Zelenyuk, I.V. Protasov, Topologies of Abelian groups, Math. USSR Izv. 37 (2) (1991) 445-460. [32]].

Item Type:Article
Uncontrolled Keywords:Abelian topological group; compact-open topology; Frechet-Urysohn; sequential space; k-space; locally convex space; property; metrizability
Subjects:Sciences > Mathematics > Topology
ID Code:16659
Deposited On:09 Oct 2012 09:50
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page